Medical Specialty >> Urology

Doctors Lounge - Urology Answers

Back to Urology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/13/2017.

Forum Name: Urology Topics

Question: Acute Prostatitis 30 years old male


 rabinsd - Sat Jul 31, 2010 2:17 pm

I am 30 years old male with no history of prostatitis or any UT infections. Over many years, my frequency to urinate was every hour or so . It could have been due to the fact that I drink lot of fluids everyday. I normally need go to urinate once at night may be few days a week. I have a history of eating lot of spicy food, moderate caffeine intake from coffee/tea twice a day and eating healthy. I exercise regularly and practice good hygiene. I am not sexually active but I used to masturbate everyday but now I have reduced it to just twice a week.

I was recently diagnosed with Acute Prostatitis. I was having difficulty urinating, burning and extreme pain while urinating, urgency and very frequent urges to go urinate. The primary physician did the digital rectal exam and said my prostrate was enlarged and tender. He also gave me 1 GM injection of ceftriaxone and prescribed two weeks of ciprofloxacin 500 MG tablets. I took the medicine and it relieved the symptoms but towards the second week my stomach did not handle the medicine that well and I was feeling weak and light headedness. The doctor also did the urine culture test and said my urine had gram negative bacteria ( e.coli). I was negative on CT/GC PCR.

After few days of finishing the cipro, I started having mild lower front abdominal pain (just below the stomach) during the day. I went to see a urologist 6 days after I finished the cipro. He did digital rectal exam and said it was normal this time, but said noticed some blood in the urine sample that was taken just prior seeing him. He also prescribed septra for full four weeks saying that may be bacteria has not been fully gone around prostrate. He also ordered renal ultrasound.

What could be the cause of lower front abdominal pain?
Shall I start four weeks cycle of septra while I prefer not to take antibiotics if it is going to heal slowly?
Please post your thoughts. Thank you!
 Dr.M.jagesh kamath - Wed Aug 04, 2010 10:48 pm

User avatar Hello,Sometimes despite using antibiotics in right doses for a specific time may not always cure a prostatitis.The antibiotic level may not be sufficiently reached in the prostate.Thus there is need sometimes for long term treatment.Also sometimes prostatitis with out bacteria could also occur, known as abacterial prostatitis.Also you have to bear in mind that some antibiotics fail may be due to resistant strains.
With these factors in mind you should complete the course of treatment.
Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us